keratin.net, hair loss, and treatment information

My Scalp Hurts!

keratin.com > keratin.com Forum Index > Inflammatory Alopecias > My Scalp Hurts!
Hair Biology
Diagnosis / Decisions
Androgenetic Alopecia
Alopecia Areata
Inflammatory Alopecia
Other Alopecias
Hair Shaft Defects
Hirsutism / Hypertrichosis
Hair Cosmetics
Products and Services

FAQFAQ SearchSearch MemberlistMemberlist RegisterRegister
ProfileProfile Log in to check your private messagesLog in to check your private messages Log inLog in
Reply to topic
The time now is Sat Apr 19, 2014 1:47 am.All times are GMT
<Previous Thread|Next Thread>
My Scalp Hurts!
Author: AnonymousGuest
Post Wed May 15, 2002 7:13 pm
Reply with quote

My Scalp Hurts!

I've noticed that since I began losing my hair (about 3 years ago) that it was red in the crown area. My Derm. (no rocket scientist) tells me it's just sunburn because my hair is so thin on top. I sometimes felt a tingling sensation in my scalp and that's when I noticed more hair fell out. Now for the past six months, my scalp actually hurts in the crown area. Like I've had my hair in a tight ponytail for days. (This is hardly the case since I no longer have enough hair to put in a ponytail). Anyway, this is really freaking me out. Does anyone know what causes this? Are there any women out there with diffuse thinning who have a sore/tender scalp? What is this??? Help!

Author: AnonymousGuest
Post Fri May 17, 2002 6:48 pm
Reply with quote

I've experienced the same pain. It seems to correspond to my monthly cycle - getting worse when my skin gets worse before my period. Doesn't happen every month, but what I do suffer CONSTANTLY is itching in the front along the hairline and about an inch back. This also gets worse according to my cycle, plus my hair is thinning (slowly) in that area. I think it's some sort of seb. dermatitis, not AGA because of the 24-7 itching (not that the two conditions are mutually exclusive). I've been put on Luxiq, Olux, and clobetasol but the topical corticosteroids seem to make my scalp break out. I'm now using Elidel which helps somewhat but if I were to actually control the itching, I'd be putting it on every hour! I'm also using rx Nizoral 4 days/week and T-Sal 3 days. Plus doc just gave me a new rx vitamin supp. called Nicomide that is upposed to help with inflammation. Ugh, this has been going on 8 months and has only gotten worse. My next step is the antiandrogens, but messing with one's 'mones is scary - even if they are all screwed up!

Author: LISAGuest
Post Fri May 17, 2002 8:29 pm
Reply with quote

i DON'T KNOW IF THIS CAN RELATE ANY BUT i HAD THIS HORRIBLE BURNING SENSATION ALSO. i WAS LOSING HAIR ETC...ALSO MY SANITY BY THIS TIME. iT
TO FELT LIKE A TIGHT PONYTAIL PLUS SOMEONE PULLING ON IT. AROUND THIS TIME THE DOCTOR PRESCRIBED LUXIQ. CLOBESTROL, ELOCON AND THE PAIN GOT WORSE. HEADACHES WERE HORRIBLE. TO MAKE A STORY SHORT. AFTER 6 DOCTORS (DEFINETLY NO ROCKET SCIENTISTS HERE EITHER)TOLD ME IT WAS FROM A FUNGUS TO A DIET DEFICIENCY. SO NOT KNOWING WHAT TO BELIEVE MY BOYFRIENDS MOM TOLD ME SHE HAD THE SAME PROBLEM BEFORE AND SHE WENT TO A CHIROPRACTOR AND IT WENT AWAY. READY TO TRY ANYTHING AT THIS POINT I WENT TO A CHIROPRACTOR,(DID NOT EVEN KNOW WHAT THEY WERE) AND BELIEVE IT OR NOT, 3 BONE CRACKINGS LATER THE SCALP PAIN STOPPED. i TO THIS DAY DO NOT KNOW HOW HAIRLOSS,SCALP PAIN AND A CHIROPRACTOR GO TOGETHER BUT I HAVE A FEELING THE LUXIQ, ELOCON OR ONE OF THOSE SET OFF SOME SORT OF NERVE OR SOMETHING. I CAN TOTALLY RELATE TO YOUR PAIN THOUGH AND I HOPE THINGS GET BETTER FOR YOU SOON.

Author: Sue BlattnerGuest
Post Wed Jun 05, 2002 12:35 am
Reply with quote

I've experienced the same pain and hair loss. I have been using Young Living's Essential oils of Rosemary, Lavendar, Sandalwod, Peppermint, Cypress and Ylang Ylang. These essential oils must be theraputic grade. Neat application , massage and plastic cap seems to reduce the pain for days. I will be trying my chiropractor next. Is anyone on hormones or thyroid medication? Have you used Birth Control Medication? Do you color your hair? I am trying to see what may cause this also. Please feel free to emailme at S.blattner@attbi.com

Author: AnonymousGuest
Post Fri Jul 12, 2002 5:56 pm
Reply with quote

I am a woman who also has pain like a too-tight ponytail on the top back of my head, which is also where my hair has thinned the most. I now have two hair parts running down the back of my head. Very depressing. I'm only 32. Wonder what I will look like in another 10 years. I also have seb. derm.--bad enough that the sides of my nose and eyebrows are also affected. Could that really be what is causing the loss? I saw a dermatoligist who said no, that I just have plain old male pattern baldness. My hair had always been very fine and damaged looking. I didn't imagine it could possibly get worse! It seems shallow to be so concerned with my looks, but this really is causing major depression.

Author: AnonymousGuest
Post Fri Jul 12, 2002 11:31 pm
Reply with quote

Scalp pain can hurt like a mother&*^%$#!

Author: AnonymousGuest
Post Sat Jul 13, 2002 9:13 am
Reply with quote

You need to see a doctor about your hairloss and other skin problems.

Author: sylvGuest
Post Fri Jul 19, 2002 2:25 pm
Reply with quote

I have exactly the same pain which feels to me like a shingles pain. Ive had bloods checked no probs there. It all started with a perm I had last June. I seem to have had a reaction to the chemicals. I have also suffered Bells Palsy 15 yrs ago which is a herpes virus. Wondering if there is a connection. Anyone out there shed any light on this. I would be most grateful.

Author: adminSite Admin
Post Sun Jul 21, 2002 9:38 am
Reply with quote

Severe seb derm can cause hair loss in the areas of skin where the seb derm is. It's worth treating whether it is causing hair los or not, but it can be difficult to treat and it may not completely go away. Common treatment involves things like nizoral, tar shampoos, and anti inflammatory lotions. Some cases are also treated with topcial or oral antibiotics as the seb derm can be further exacerbated by an advantageous skin infection.

Chemical damage to the scalp skin can cause itching and pain and it may also trigger the onset of a dermatitis. Again it's worth treating and involves much the same approach as for seborrheic dermatitis.

_________________
Kevin - The management - keratin.com

Author: Mr TelogenSenior Poster
Post Sun Jul 21, 2002 10:36 am
Reply with quote

My third Derm gave me Doxepin to stop the scalp twitches,burning itching,.This worked for a couple of days but it's an antidepressant and it can cause hair loss!Like I want to use that!It also gave me terrible nightmares.I will have to find a place on this site to tell my nightmare story about hairloss and pain/depression.


Display posts from previous:

Page 1 of 9
Goto page 1, 2, 3, 4, 5, 6, 7, 8, 9  Next
   
Reply to topic
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum

 Disclaimer   Copyright   Privacy   Contact Us 
Powered by phpBB: © 2001 phpBB Group
Copyright . All Rights Reserved www.keratin.net